Alert archive / California / Wind Advisories in 2014

Wind Advisory 17, NWS San Diego, CA

March 10, 20144 counties in California

NWS San Diego, CA issued this wind advisory at Mar 10, 2014, 1:41 PM PDT for 4 counties in California. It took effect at Mar 11, 2014, 11:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 1:41 PM PDT (20:41 UTC)
In effect from
Mar 11, 2014, 11:00 PM PDT
Expired
Mar 12, 2014, 6:00 PM PDT
In force
19 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3711 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS76 KSGX 102041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT MON MAR 10 2014

...STRONG AND GUSTY NORTHEAST WINDS TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

.A LOW PRESSURE TROUGH OVER THE INTER-MOUNTAIN WEST IS WILL DEEPEN
TO THE SOUTHWEST BY WEDNESDAY MORNING AS A SURFACE HIGH PRESSURE
MOVES INTO THE GREAT BASIN. THIS WILL BRING OFFSHORE FLOW WITH
STRONG AND GUSTY NORTHEAST WINDS FOR LATE TUESDAY THROUGH
THURSDAY.

CAZ042-048-055>058-061-062-110500-
/O.NEW.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
141 PM PDT MON MAR 10 2014

...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT
WEDNESDAY. 

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.
  LOCAL GUSTS TO 65 MPH WILL BE POSSIBLE AT TIMES.

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON.

* LOCATION...IN AND BELOW CANYONS AND PASSES...AND ON COASTAL
  SLOPES WESTWARD INTO THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
  PORTIONS OF THE ORANGE COUNTY COASTAL AREAS...AND THE LOWER
  DESERT SLOPES.

* VISIBILITY...REDUCED AT TIMES BY BLOWIND DUST AND SAND IN THE
  LOWER DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...WINDS WILL WEAKEN LATE WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
8 follow-up statements
097 
WWUS76 KSGX 110436
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 PM PDT MON MAR 10 2014

...STRONG AND GUSTY NORTHEAST WINDS TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TUESDAY NIGHT AND WEDNESDAY. STRONGEST WINDS WILL
DEVELOP BELOW THE CAJON PASS AND THE SANTA ANA MOUNTAIN CANYONS
WEDNESDAY MORNING. LOCAL HIGH WIND CONDITIONS ARE POSSIBLE IN WIND
PRONE AREAS BELOW THE MOUNTAINS.

CAZ042-048-055>058-061-062-111300-
/O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
936 PM PDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM TUESDAY TO 6 PM PDT
WEDNESDAY. 

* WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH.
  LOCAL GUSTS TO 65 MPH WILL BE POSSIBLE IN THE WIND PRONE AREAS.

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON.

* LOCATION...IN AND BELOW CANYONS AND PASSES...AND ALONG THE
  COASTAL FOOTHILLS INTO THE INLAND EMPIRE...SANTA ANA MOUNTAINS
  AND PORTIONS OF INLAND ORANGE COUNTY...AND THE BELOW THE LITTLE
  SAN BERNARDINO MOUNTAINS IN THE COACHELLA VALLEY.

* VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE 
  LOWER DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND OTHER DEBRIS.

* OUTLOOK...WINDS WILL WEAKEN LATE WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
308 
WWUS76 KSGX 110912
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
212 AM PDT TUE MAR 11 2014

...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR
WEDNESDAY MORNING BELOW PASSES AND CANYONS.

CAZ058-062-111015-
/O.CAN.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
212 AM PDT TUE MAR 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ042-048-055>057-061-111100-
/O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
212 AM PDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
6 PM PDT WEDNESDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN COASTAL FOOTHILLS.

* TIMING...TONIGHT THROUGH WEDNESDAY.

* LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA
  ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN THE
  COACHELLA VALLEY NORTH OF INTERSTATE 10.

* VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE
  NORTHERN COACHELLA VALLEY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
488 
WWUS76 KSGX 111016
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
316 AM PDT TUE MAR 11 2014

...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR
WEDNESDAY MORNING BELOW PASSES AND CANYONS.

CAZ042-048-055>057-061-112100-
/O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
316 AM PDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
6 PM PDT WEDNESDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 
  MPH. ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN COASTAL 
  FOOTHILLS. 

* TIMING...TONIGHT THROUGH WEDNESDAY.

* LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA 
  ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN 
  THE COACHELLA VALLEY NORTH OF INTERSTATE 10. 

* VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE 
  NORTHERN COACHELLA VALLEY. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
809 
WWUS76 KSGX 112013
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
113 PM PDT TUE MAR 11 2014

...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE
STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR
WEDNESDAY MORNING BELOW PASSES AND CANYONS.

CAZ042-048-055>057-061-120515-
/O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
113 PM PDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
6 PM PDT WEDNESDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN FAVORED LOCATIONS.

* TIMING...TONIGHT THROUGH WEDNESDAY AFTERNOON.

* LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA 
  ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN 
  THE COACHELLA VALLEY NORTH OF INTERSTATE 10. 

* VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE 
  NORTHERN COACHELLA VALLEY. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
961 
WWUS76 KSGX 120350
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 PM PDT TUE MAR 11 2014

...STRONG AND GUSTY NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE
STRONG AND GUSTY OFFSHORE WINDS ACROSS PORTIONS OF SOUTHERN
CALIFORNIA TONIGHT AND WEDNESDAY. STRONGEST WINDS WILL OCCUR
WEDNESDAY MORNING BELOW PASSES AND CANYONS.

CAZ042-048-055>057-061-121200-
/O.CON.KSGX.WI.Y.0017.140312T0600Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
850 PM PDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. 

* WINDS...NORTH TO NORTHEAST 20 TO 35 MPH...WITH GUSTS UP TO 55
  MPH. ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE IN FAVORED
  LOCATIONS.

* TIMING...LATER TONIGHT THROUGH WEDNESDAY AFTERNOON.

* LOCATION...COASTAL FOOTHILLS OF THE INLAND EMPIRE...THE SANTA 
  ANA MOUNTAINS AND PORTIONS OF INLAND ORANGE COUNTY...AND IN 
  THE COACHELLA VALLEY NORTH OF INTERSTATE 10.

* VISIBILITY...REDUCED AT TIMES BY BLOWING DUST AND SAND IN THE 
  NORTHERN COACHELLA VALLEY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

* OUTLOOK...WINDS WILL WEAKEN WEDNESDAY EVENING INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
096 
WWUS76 KSGX 121113
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
413 AM PDT WED MAR 12 2014

...LOCALLY STRONG GUSTY NORTH TO NORTHEAST WINDS THROUGH EARLY
AFTERNOON NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND
CANYONS IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN
RIVERSIDE COUNTIES...

.UPPER LEVEL LOW PRESSURE OVER SOUTHERN NEVADA AND CENTRAL
CALIFORNIA AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL
BRING LOCALLY GUSTY NORTH TO NORTHEAST WINDS THROUGH EARLY
AFTERNOON NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND
CANYONS.

CAZ056-061-121215-
/O.CAN.KSGX.WI.Y.0017.000000T0000Z-140313T0100Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
413 AM PDT WED MAR 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
MPH...MAINLY NORTH AND EAST OF INTERSTATE 10.

$$

CAZ042-048-055-057-122100-
/O.EXT.KSGX.WI.Y.0017.000000T0000Z-140312T2100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
413 AM PDT WED MAR 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH...MAINLY IN THE
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.

* TIMING...WINDS STRONGEST AND MOST WIDESPREAD FROM AFTER SUNRISE
  THROUGH LATE MORNING...THEN DIMINISHING DURING THE AFTERNOON.

* LOCATION...MAINLY NEAR THE COASTAL FOOTHILLS OF THE SAN
  BERNARDINO COUNTY MOUNTAINS...THE COASTAL FOOTHILLS OF THE SANTA
  ANA MOUNTAINS...AND BELOW THE CAJON AND BANNING PASSES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

* REPORT...THE STRONGEST GUST OVERNIGHT HAS BEEN 51 MPH AT FREMONT
  CANYON IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AT 4 AM.

* OUTLOOK...WEAKER NORTH TO NORTHEAST WINDS WILL PERSIST INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
603 
WWUS76 KSGX 122038
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 PM PDT WED MAR 12 2014

...LOCALLY STRONG GUSTY NORTH TO NORTHEAST WINDS THROUGH THIS
AFTERNOON NEAR COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND
CANYONS IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN
RIVERSIDE COUNTIES...

.UPPER LEVEL LOW PRESSURE OVER CENTRAL CALIFORNIA AND SURFACE
HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY NORTH
TO NORTHEAST WINDS THROUGH THIS AFTERNOON NEAR COASTAL FOOTHILLS
AND THROUGH AND BELOW PASSES AND CANYONS.

CAZ042-048-055-057-130100-
/O.EXT.KSGX.WI.Y.0017.000000T0000Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
138 PM PDT WED MAR 12 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH...MAINLY IN THE 
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

* TIMING...WINDS WILL CONTINUE TO WEAKEN DURING THE AFTERNOON.

* LOCATION...MAINLY NEAR THE COASTAL FOOTHILLS OF THE SAN 
  BERNARDINO COUNTY MOUNTAINS...THE COASTAL FOOTHILLS OF THE 
  SANTA ANA MOUNTAINS...AND BELOW THE CAJON AND BANNING PASSES. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

* REPORT...THE STRONGEST GUST OVERNIGHT HAS BEEN 64 MPH AT 
  FREMONT CANYON IN THE COASTAL FOOTHILLS OF THE SANTA ANA 
  MOUNTAINS AT 8 AM. 

* OUTLOOK...WEAKER...LOCALIZED NORTH TO NORTHEAST WINDS WILL
  PERSIST INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
450 
WWUS76 KSGX 130049
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
549 PM PDT WED MAR 12 2014


CAZ042-048-055-057-130200-
/O.EXP.KSGX.WI.Y.0017.000000T0000Z-140313T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
549 PM PDT WED MAR 12 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

NORTHEAST TO EAST WINDS HAVE LOWERED TO BELOW ADVISORY CRITERIA
AND WILL CONTINUE TO DIMINISH THIS AFTERNOON. THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 9:40 AM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Mar 10, 9:40 AM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 AM PDT MON MAR 10 2014

.SYNOPSIS...
FAIR AND WARM AGAIN TODAY...MAINLY INLAND AS AN AFTERNOON SEA BREEZE
RETURNS TO MODERATE TEMPERATURES NEAR THE COAST. SOME LOW CLOUDS AND
FOG ARE POSSIBLE AT THE IMMEDIATE COAST TONIGHT. OFFSHORE FLOW
RETURNS LATE TUESDAY WITH STRONG AND GUSTY NE WINDS...MAINLY IN AND
BELOW CANYONS AND PASSES. THE WINDS INTENSIFY ON WEDNESDAY THEN
WEAKEN ON THURSDAY AND FRIDAY. FAIR AND WARMER FOR THE WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

FAIR SKIES THIS MORNING WITH MOSTLY LIGHT OFFSHORE WINDS. SFC
PRESSURE GRADIENTS HAVE TURNED ONSHORE WITH +1.7 MB SAN-TPH AND +1.4
MB SAN-TRM.

MOSTLY CLEAR SKIES BUT NOT AS WARM TODAY AND TUE AS THE UPPER LEVEL
RIDGE OVER THE SOUTHWEST U.S. IS WEAKENED BY A TROUGH MOVING INLAND
OVER NORCAL. DEVELOPING ONSHORE FLOW WILL MODERATE TEMPS NEAR THE
COAST AND COULD BRING PATCHY LOW CLOUDS AND FOG TO SOME OF THE
IMMEDIATE COASTAL AREAS TONIGHT.

FOR LATE TUE THROUGH FRI...AS THE UPPER LEVEL TROUGH MOVES INLAND
TOWARDS THE ROCKIES IT WILL DEEPEN AND EXTEND TO THE
SOUTHWEST...FORMING A CLOSED LOW OVER CA/NV BY LATE TUE NIGHT OR
EARLY WED MORNING. AT THE SAME TIME...A COLD SFC HIGH WILL MOVE INTO
THE GREAT BASIN...ESTABLISHING STRONG OFFSHORE PRESSURE AND THERMAL
GRADIENTS. THIS WILL BRING STRONG AND GUSTY NE WINDS BEGINNING LATE
TUE...PEAKING ON WED AND WEAKENING THU AND FRI. DETAILS ON THE
TIMING AND STRENGTH OF THE WINDS ARE STILL UNCERTAIN DUE TO
DIFFERENCES AMONG THE MODELS ON THE TRACK OF THE UPPER LOW WHICH
WILL DETERMINE HOW MUCH UPPER LEVEL SUPPORT THERE WILL BE FOR THE
OFFSHORE WINDS. DAYTIME TEMPS NEAR 80 DEGREES WILL BE POSSIBLE WEST
OF THE MTNS DUE TO COMPRESSION WARMING OF THE COLD AIR AS IT
DESCENDS TOWARD THE COAST. SOCAL WILL REMAIN UNDER THE INFLUENCE OF
THE UPPER LOW THROUGH FRI AS THE OFFSHORE FLOW WEAKENS.

FOR THE WEEKEND INTO EARLY NEXT WEEK...THE LOW/TROUGH MOVES OFF TO
THE SE AND AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. THIS WILL
BRING CONTINUED DRY WEATHER WITH OFFSHORE FLOW AND HIGHER DAYTIME
TEMPS. SOME PARTS OF THE INLAND VALLEYS COULD SEE TEMPS IN THE MID
80S.

&&

.AVIATION...
101530Z...SCT HIGH CLOUDS AOA 10000 AND UNRESTRICTED VSBY THROUGH
THIS EVENING. STRATUS...WITH BASES BELOW 500 FT MSL...AND AREAS OF
DENSE FOG MAY DEVELOP TONIGHT NEAR THE COAST AS A COASTAL EDDY SPINS
UP. COASTAL AIRPORTS MAY BE AFFECTED BY VCFG...1/4 SM VIS...BETWEEN
11/0900Z-1500Z TUESDAY MORNING. HOWEVER...CONFIDENCE IN STRATUS
REACHING KSAN...KCRQ...KSNA IS LOW TO MODERATE. THESE LOW CLOUDS
SHOULD PUSH BACK OFF THE COAST BETWEEN 11/1200Z-1500Z.

&&

.MARINE...
AN ELEVATED W-NW SWELL WILL GENERATE SURF OF 3 TO 5 FEET WITH LOCAL
SETS TO 7 FT NEAR HUNTINGTON BEACH AND SOUTH OF DEL MAR LATER
TODAY...ALONG WITH STRONG RIP CURRENTS AT ALL AREA BEACHES. ISOLATED
SETS TO 6 FEET WILL BE POSSIBLE ALONG WESTERLY FACING BEACHES IN SAN
DIEGO COUNTY...MAINLY SOUTH OF DEL MAR. SURF AND SWELL WILL SLOWLY
LOWER TUE AND WED...WITH THE RISK OF STRONG RIP CURRENTS CONTINUING
THROUGH THE END OF THE WEEK. ANOTHER LONG PERIOD W-NW SWELL IS
FORECAST TO ARRIVE ON THURSDAY.

&&

.FIRE WEATHER...
STRONG NORTHEAST TO EAST WINDS WILL DEVELOP LATE TUESDAY. THE WINDS
WILL BE FAIRLY LOCALIZED...MAINLY IN AND BELOW PASSES AND CANYONS.
WINDS WILL BECOME STRONGER AND MORE WIDESPREAD ON WEDNESDAY. VERY
DRY AIR WILL COMBINE WITH THESE WINDS TO ELEVATE THE WILDFIRE
DANGER...EVEN GIVEN RECENT RAINS. WINDS WILL WEAKEN THURSDAY AND
FRIDAY BUT HUMIDITIES WILL REMAIN LOW THROUGH THE WEEKEND.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC/FIRE...PG
AVIATION/MARINE...JT

In the hours before

Local storm report, Mar 10, 10:48 AM PDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1048 AM PDT MON MAR 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     NON-TSTM WND GST 6 NNW PINE VALLEY       32.93N 116.53W
03/09/2014  M68 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION LUCKY FIVE RANCH /LFRSD/

0920 AM     NON-TSTM WND GST 8 NE CAMPO              32.70N 116.35W
03/09/2014  M63 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION CRESTWOOD /CWDSD/

0837 AM     NON-TSTM WND GST 9 NNE RAMONA            33.16N 116.81W
03/09/2014  M61 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION BIG BLACK MOUNTAIN /HP016/

1000 AM     NON-TSTM WND GST 6 NNW JULIAN            33.15N 116.64W
03/09/2014  M61 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION SCHOOL HOUSE CANYON (5 NW
            JULIAN) /SHCSD/

0850 AM     NON-TSTM WND GST 2 NNE JULIAN            33.10N 116.58W
03/09/2014  M58 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION VOLCAN MOUNTAIN /VCMSD/

0750 AM     NON-TSTM WND GST 9 SSW JULIAN            32.95N 116.64W
03/09/2014  M57 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION SILL HILL /SILSD/

0900 AM     NON-TSTM WND GST 3 SSE JULIAN            33.04N 116.56W
03/09/2014  M57 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION HARRISON PARK /HRPSD/

0940 AM     NON-TSTM WND GST 7 NNE CAMPO             32.71N 116.40W
03/09/2014  M54 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION LA POSTA /LPTSD/

0950 AM     NON-TSTM WND GST 11 N JULIAN             33.23N 116.61W
03/09/2014  M54 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION EAST WARNERS /EWNSD/

1000 AM     NON-TSTM WND GST 4 W JULIAN              33.08N 116.66W
03/09/2014  M54 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION JULIAN (4 W) /HOSSD/

0954 AM     NON-TSTM WND GST CAMPO                   32.62N 116.47W
03/09/2014  M53 MPH          SAN DIEGO          CA   ASOS

            ASOS STATION CAMPO /CZZ/

0941 AM     NON-TSTM WND GST 8 WNW PINE VALLEY       32.91N 116.62W
03/09/2014  M52 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION DESCANSO (4 N) /AU702/

1000 AM     NON-TSTM WND GST 5 S JULIAN              33.00N 116.60W
03/09/2014  M52 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION LAKE CUYAMACA /LCMSD/

1240 AM     NON-TSTM WND GST 2 ESE PINE VALLEY       32.85N 116.47W
03/09/2014  M51 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION LAGUNA /LAGSD/

0830 AM     NON-TSTM WND GST 10 SSW JULIAN           32.94N 116.64W
03/09/2014  M51 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION BOULDER CREEK /BOCSD/

0840 AM     NON-TSTM WND GST 7 E SAN DIEGO COUNTRY   32.99N 116.67W
03/09/2014  M51 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION NORTH BOULDER CREEK /NBCSD/

1117 AM     NON-TSTM WND GST 5 SW JULIAN             33.02N 116.63W
03/09/2014  M51 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION PINE HILLS (RAWS) /PIHC1/

1130 AM     NON-TSTM WND GST 9 SSE JAMUL             32.60N 116.84W
03/09/2014  M51 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION OTAY MOUNTAIN /OTMSD/

1139 AM     NON-TSTM WND GST 1 SE JULIAN             33.06N 116.57W
03/09/2014  M50 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION JULIAN (2 SE) /AT094/

1010 AM     NON-TSTM WND GST 4 WNW JULIAN            33.11N 116.65W
03/09/2014  M49 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION WEST WYNOLA /WWYSD/

&&

NWS SAN DIEGO CA
IRIS SYSTEM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:26 PM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego24 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.